Doing a little better

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Cyborg Ninja
Veteran Member

Date Joined Jan 2006
Total Posts : 660
   Posted 8/22/2007 1:51 PM (GMT -6)   
I've had depression for years, and it was only a few months ago that I started taking Cymbalta. I guess things are getting better for me. I don't fixate on suicide and my problems anymore. I feel somewhat apathetic to it. But also apathetic to everything. Don't get me wrong; I still laugh now and then, like to listen to a good song, play a game or read a book. But I still don't really enjoy anything like I did years ago. If I went on a trip around the world, I wouldn't even care. If I went to Disney World, I wouldn't feel that excited. What am I supposed to do? Am I ever going to be normal?
Current DX: Graves' disease, Crohn's disease, syringomyelia (C6-L1)

Veteran Member

Date Joined Jan 2006
Total Posts : 2408
   Posted 8/23/2007 12:34 AM (GMT -6)   
Hi there,
Are you combining the Cymbalta with therapy? Therapy may help you feel more "normal", although who defines normal? Normal is whatever you want it to be really. Just because the majority of people do it, it doesnt always make it right.
Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
Help support the forums so we can support you:

Cyborg Ninja
Veteran Member

Date Joined Jan 2006
Total Posts : 660
   Posted 8/23/2007 1:49 AM (GMT -6)   
Normal is happy. I'd like to be happy. I was seeing a counselor weekly and bi-weekly for months, but I don't think it made much difference.
Current DX: Graves' disease, Crohn's disease, syringomyelia (C6-L1)

Regular Member

Date Joined Aug 2007
Total Posts : 35
   Posted 8/23/2007 6:38 AM (GMT -6)   
Hi Ninja,

I think I understand what you mean. I was on ADs (Effexor XR) for nearly 10 years, and they seemed to help with the depression. But I wondered if it was really worth it as I just felt numb all the time, like I was on auto-pilot or something. And like you, I was still able to go out and see friends and laugh and joke with them and seem like a more sociable person, but I could quite happily have stared at a wall for hours. Sometimes I felt like I wanted to be the way I was before, because at least I was feeling something then. All I wanted was to be like the other people in my life who seemed to have no cares in the world.

I have been off meds for 2 years now, my depression has gone and Im doing really well, but I have very few memories of those 10 years. It feels like I was asleep the whole time I was on them and then woke up into a world that I didnt understand and couldnt deal with on an emotional level without medication. There are still times now that I have to stop and think whether a memory I have actually happened or not. So, I understand how you feel in that respect. Im just not sure I can answer your questions. Have you asked your doctor about it? Is this medication right for you? Have you given your body enough time to adjust? Do you look after yourself; eat properly, sleep well etc? Dealing with this can be such a rollercoaster that sometimes you are constantly exhausted both emotionally and physically and you are too tired to get excited about anything. Do you have hobbies that you can set goals for and work to achieve them; going to the gym, playing music, writing etc? Sorry, Im just throwing ideas around here.

I so wish that I had the solutions for you; all I can suggest is to continue to do the things that do make you laugh and that bring some emotion into your life. Its a horrible 'feeling' not to feel anything, and to be self-aware enough to know that's what's happening. I really hope that you can get through it, and if I can help in any other way, just ask.

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 8/23/2007 5:29 PM (GMT -6)   


I am on the Cymbalta and I am wondering what your dose is? I take a large dose and need to talk to my Pdoc as I feel apathy too.  I have been on ADs for 24 years and this drug appears to work but perhaps to well.

I miss my zest for life.


Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter


New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 4:27 PM (GMT -6)
There are a total of 2,712,536 posts in 299,105 threads.
View Active Threads

Who's Online
This forum has 153684 registered members. Please welcome our newest member, canuckcat7.
379 Guest(s), 12 Registered Member(s) are currently online.  Details
countingstarsx, Wdan, LEE@SPORE, blueberrymuffin, Skyy, Serfr, time2reclaim, InTheShop, soynomore, Bacon Girl, Old Sailor, Randy Eichner

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer